Q. I have high blood sugar in spite of taking Glycomet. Should the dosage be changed?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 03, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I am 75 year old male. Though I have diabetes since five years, I am still not able to understand the disease.

Recently, I have checked my glucose levels with one touch ultra on the same day. They are:

  • Fasting 130.
  • Two hours after breakfast 160.
  • Before lunch 112.
  • Two hours after lunch 160.
  • Two hours thereafter 110.

Does this mean that the disease is well-controlled?

I take 250 mg Glycomet after breakfast, 500 mg after lunch, and 250 mg after dinner.

Is this dosage correct or do I have to change the dosage? My physician is not educating me properly.

Kindly advise. I take Thyronorm for my asymptomatic hypothyroidsm. I am attaching my reports for your reference.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

I just read your query and went through your reports (attachment removed to protect patient identity). From what you have mentioned it appears that you have type 2 diabetes.

It appears that your diabetes is slightly uncontrolled as per your HbA1c of 6.7 %.

The pre-meal and post-meal blood sugar levels are also slightly high.

We do not ask the patient to check the blood sugar every now and then.

The best detector of how good your blood sugar is controlled is HbA1c which is to be done every three months.

The glucometer is used usually to check fasting, two hours post lunch, and in case of hypoglycemia only.

  • I would suggest that you take tablet Metformin (Glycomet) 500 thrice a day.
  • Try to exercise and have a low-carb diet. Exercising helps the body lower the blood sugar naturally.

Hope you find my advice beneficial. Good luck.

For more information consult a diabetologist online --> https://icliniq.com./ask-a-doctor-online/diabetologist


Was this answer helpful?

 | 

Hello doctor,

I walk every day for 4 km since 20 years. Shall I start taking 500 mg thrice, instead 250-500-250?

Since I am a vegetarian, our food generally consists of carbs.

For breakfast, I take three idlis, for lunch, I take rice, dhal, curry, and buttermilk, at dinner I take either two chapatis or little curd rice or two dosas.

How can I reduce carbs?

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome back to icliniq.com.

I understand that you are not able to go low on carbohydrates. So taking Metformin 500 mg thrice a day is not a difficult option. You can rather take Metformin XR 1500 mg once daily if thrice a day is too much. This is the recommended dose for your HbA1c levels.

You can use complex carbohydrates like brown rice instead of white, use whole grain wheat for chapati, use oatmeal idli if you can, avoid ghee, avoid fried stuff. Buttermilk is not a problem but you can take low-fat curd.

Hope you find my advice beneficial. Good luck.

For more information consult a diabetologist online --> https://icliniq.com./ask-a-doctor-online/diabetologist


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the recommended dose of Metformin for my sugar levels?

Query: Hi doctor, My age is 33 and weight is 80 kg. My glycosylated fasting sugar 106 and postprandial is 115. Will Metformin help me to lose weight? Which medicine is better, either Metformin or Metformin extended release? How much dosage should I take?  Read Full »

Is diabetes medicine needed if HbA1c is 7.5?

Query: Hello doctor, I am a 52 year old female. One year before I went to a diabetologist and took glucose tolerance test. Here is the result, fasting - 128 mg/dL, 1 hour - 340 mg/dL, 2 hour - 196 mg/dL. Doctor prescribed medicine for a month but after that I did not take any medication. Now I would...  Read Full »

My HbA1c level was 7.5 last month. Should I continue Gemer 1 tablet?

Query: Hi doctor, Last month, my HbA1C was 7.5. I was advised to take Gemer 1 tablet before breakfast for 30 days. My LDL cholesterol is 119 mg/dL, HDL is 40mg/dL and triglycerides 161 mg/dL. My age is 49. Should I continue Gemer 1 along with other medicines? Kindly suggest.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.